Alert archive / Virginia / Beach Hazards Statements in 2022

Beach Hazards Statement 3, NWS Wakefield, VA

July 9, 2022City of Virginia Beach, Virginia; Currituck County, North Carolina

NWS Wakefield, VA issued this beach hazards statement at Jul 9, 2022, 5:12 PM EDT for City of Virginia Beach, Virginia; Currituck County, North Carolina. It took effect at Jul 10, 2022, 8:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2022, 5:12 PM EDT (21:12 UTC)
In effect from
Jul 10, 2022, 8:00 AM EDT
Expired
Jul 11, 2022, 8:00 PM EDT
In force
36 hr
Issued by
NWS Wakefield, VA

Counties Currituck County, NC, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2022-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2022-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

189 
WHUS41 KAKQ 092112
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
512 PM EDT Sat Jul 9 2022

NCZ102-VAZ098-100515-
/O.NEW.KAKQ.BH.S.0003.220710T1200Z-220711T0000Z/
Eastern Currituck-Virginia Beach-
512 PM EDT Sat Jul 9 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...High risk of rip currents

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Breaking waves of 5 to 6 feet will result in rough
  surf conditions and a high risk of rip currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
7 follow-up statements
729 
WHUS41 KAKQ 100304
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
1104 PM EDT Sat Jul 9 2022

NCZ102-VAZ098-101115-
/O.CON.KAKQ.BH.S.0003.220710T1200Z-220711T0000Z/
Eastern Currituck-Virginia Beach-
1104 PM EDT Sat Jul 9 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SUNDAY
THROUGH SUNDAY EVENING...

* WHAT...High risk of rip currents.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Breaking waves of 5 to 6 feet will result in rough 
  surf conditions and a high risk of rip currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
883 
WHUS41 KAKQ 100837
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
437 AM EDT Sun Jul 10 2022

NCZ102-VAZ098-101800-
/O.CON.KAKQ.BH.S.0003.220710T1200Z-220711T0000Z/
Eastern Currituck-Virginia Beach-
437 AM EDT Sun Jul 10 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...High risk of rip currents.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...From this morning through this evening.

* IMPACTS...Breaking waves of 4 to 6 feet will result in rough 
  surf conditions and a high risk of rip currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
484 
WHUS41 KAKQ 101924
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
324 PM EDT Sun Jul 10 2022

NCZ102-VAZ098-110330-
/O.EXT.KAKQ.BH.S.0003.000000T0000Z-220712T0000Z/
Eastern Currituck-Virginia Beach-
324 PM EDT Sun Jul 10 2022

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING...

* WHAT...High risk of rip currents.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through Monday evening.

* IMPACTS...Breaking waves of 4 to 6 feet will result in rough 
  surf conditions and a high risk of rip currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
449 
WHUS41 KAKQ 110201
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
1001 PM EDT Sun Jul 10 2022

NCZ102-VAZ098-111015-
/O.CON.KAKQ.BH.S.0003.000000T0000Z-220712T0000Z/
Eastern Currituck-Virginia Beach-
1001 PM EDT Sun Jul 10 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...High risk of rip currents.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through Monday evening.

* IMPACTS...Breaking waves of 4 to 6 feet will result in rough 
  surf conditions and a high risk of rip currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
111 
WHUS41 KAKQ 110826
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
426 AM EDT Mon Jul 11 2022

NCZ102-VAZ098-112000-
/O.CON.KAKQ.BH.S.0003.000000T0000Z-220712T0000Z/
Eastern Currituck-Virginia Beach-
426 AM EDT Mon Jul 11 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High risk of rip currents.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through Monday evening.

* IMPACTS...Breaking waves of 4 to 5 feet will result in rough 
  surf conditions and a high risk of rip currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
337 
WHUS41 KAKQ 111928
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
328 PM EDT Mon Jul 11 2022

NCZ102-VAZ098-120000-
/O.CON.KAKQ.BH.S.0003.000000T0000Z-220712T0000Z/
Eastern Currituck-Virginia Beach-
328 PM EDT Mon Jul 11 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...High risk of rip currents.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through Monday evening.

* IMPACTS...Breaking waves of 4 to 5 feet will result in rough 
  surf conditions and a high risk of rip currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
752 
WHUS41 KAKQ 112338
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
738 PM EDT Mon Jul 11 2022

NCZ102-VAZ098-120045-
/O.EXP.KAKQ.BH.S.0003.000000T0000Z-220712T0000Z/
Eastern Currituck-Virginia Beach-
738 PM EDT Mon Jul 11 2022

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

The Beach Hazards Statement will expire at 8 PM EDT this evening.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Jul 9, 4:13 PM EDT, 59 minutes earlier.

Area forecast discussion, Jul 9, 4:13 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
413 PM EDT Sat Jul 9 2022

.SYNOPSIS...
A frontal boundary shift south of the region late tonight into
Sunday. Cooler and drier air slowly filters into the area late
Sunday through early next week as high pressure moves overhead.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 355 PM EDT Saturday...

Latest analysis places slow moving frontal boundary just south
of the VA-NC border early this afternoon. Front finally did get
nudged back south earlier this afternoon to allow for forward
speed of convection to increase a bit, mitigating the flash
flood threat a bit more. Did also have some breaks in the
general cloudiness that we've maintained 1000-1500 J/KG of
MLCAPE along and south of the boundary into northeast NC. Some
concern for some gusty winds as the heavy showers drop into the
remainder of the area. However, for the most part with PW in
the 1.75-2.25" range (highest southeast), greatest concern will
remain with heavy rainfall.

Rain has tapered to some lighter, more sporadic rain showers
and drizzle inland. Do expect showers to fill back in and
re-fire in this anomalously moist early July airmass, with yet
another upper- level disturbance pulling across the area into
this evening. For that reason, PoPs remain in the likely to
categorical range through the night. Tapering back to some light
rain or drizzle for the late night, with areas of fog likely
into Sun morning. Lows mainly in the 70s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
As of 355 PM EDT Saturday...

The front will push south of the area tomorrow. However, 12z/09
guidance remains in good agreement that low-level moisture
remains locked in over the area on persistent onshore flow.
Continued trend of increasing PoP and sky cover, and lowering
temps for tomorrow, with periodic light to moderate showers
expected, inland to start the day, pushing to the coast by
evening as the trough axis pushes offshore by 00z/Monday.
Temperatures will struggle get out of the low to mid 70s (near
80 SE and northern neck) given persistent cloud cover holding
strong over all but the far N, which could have some peeks of
sunshine by late afternoon.

Clearing trend ensues Sunday night into Monday. early morning low
temps upper 50s to low 60s inland, upper 60s and low 70s SE
where clouds will be thickest and persist through most if not
all of the overnight.

High pressure moves in for Monday, as upper trough axis lingers
along the Carolina coast. Any lingering showers confined to NE
NC along the trough axis, with clearing farther north. Onshore
flow Monday morning will transition to E-SE by the evening as
high pressure pulls out into the western Atlantic. High temps
warm into the low/mid 80s with overnight lows in the upper 60s
for most of the area with low 70s possible near the coast.

Bit of a transition day weather wise on Tuesday, as first trough
axis weakens along the Coastal Carolinas and next one begins to
approach from the west. Warming up slightly as return flow
allows for winds to veer around to the S-SW. Could see an
isolated storm develop off the developing aftn seabreeze along
the Albemarle Sound, but otherwise fair and warmer with no
apparent convective triggers present. Highs back into the 80s to
~90 degrees.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 355 PM EDT Saturday...

A cold front approaches from the NW Wednesday while an UL trough
digs in overhead. This will bring a chance of showers/thunderstorms
Wednesday afternoon/evening. The front then gets hung up somewhere
to our SE, potentially impacting our weather Thursday and Friday as
well. The GFS and Canadian push the front farther south, limiting
rain chances, while the Euro keeps the front closer. Keeping a
chance of showers/thunderstorms for areas SE of Richmond (best
chances in NE NC) for Thursday and Friday per the NBM. Highs on
Wednesday in the low 90s, then cooling down a bit to the mid 80s for
Thursday and Friday. Lows in the low 70s Wednesday, upper 60s inland
and low 70s near the coast for Thursday and Friday.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 355 PM EDT Saturday...

Front now south of the VA-NC line at 20z, with MVFR-IFR
conditions north and low VFR to MVFR conditions south. Heavy
showers and embedded TSRA across far south and impacting KECG
terminal through 20-22z as the front drives farther south.
Otherwise, another round of showers expected to push through the
area tonight, tapering to drizzle and fog tonight as low-levels
remain quite moist. Majority of guidance again showing LIFR-IFR
CIGs overnight, mainly after 06z.

Improvement to CIGs will be slow and incremental on Sunday.
Improving to MVFR by late morning/aftn, then gradually clearing
out by afternoon and evening. Incumbent warm and humid airmass
eventually gets displaced with cooler, drier airmass pushing
into the region later Sunday through early next week. VFR looks
to prevail all terminals by Monday and Tuesday, before rain
chances increase again on Wednesday ahead of our next frontal
passage.

&&

.MARINE...
As of 400 PM EDT Saturday...

High pressure is building into the area from the north as an
area of low pressure deepens over Hampton Roads this afternoon.
As the center of low pressure moves southeast and off the VA/NC
coast, winds will become ENE 10-20 kt this afternoon and this
evening. Small Craft Advisories have already been issued for
most of our local coastal waters into Sunday night. Winds from
this afternoon/evening to Sunday night will be 15-25 kt with
gusts up to 30 kt. Strongest winds will be across the southern
Chesapeake Bay and Atlantic waters off the coast of VA and
northern NC. Waves in the bay will be 2-4 ft through Sunday
night and Seas will be 4-6 ft through Monday morning.

Winds diminish (generally less than 10 kt) for Monday as the center
of high pressure moves over the area before weakening. A broad area
of low pressure will track well north of the area Tuesday through
Wednesday. This will turn the winds to S-SW, and slightly increase
to 10-15 kt through Wednesday morning. Waves in the bay will be 1-2
ft, and seas will become down on Monday and remaining 3-4 ft into
the middle of the week.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 AM EDT Monday for ANZ634.
     Small Craft Advisory until 10 PM EDT Sunday for ANZ632.
     Small Craft Advisory from 4 AM Sunday to 1 AM EDT Monday for
     ANZ633.
     Small Craft Advisory until 4 PM EDT Sunday for ANZ630-631.
     Small Craft Advisory from 1 AM to 4 PM EDT Sunday for ANZ638.
     Small Craft Advisory until 10 AM EDT Monday for ANZ650-652-654.
     Small Craft Advisory from 10 PM this evening to 4 PM EDT
     Monday for ANZ656-658.

&&

SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...MAM/RHR
LONG TERM...AM
AVIATION...MAM
MARINE...CP/TMG
Hazardous weather outlook, Jul 9, 4:27 PM EDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
427 PM EDT Sat Jul 9 2022

MDZ021>024-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>098-509>525-102030-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland-
Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-
Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
427 PM EDT Sat Jul 9 2022

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

Periods of heavy rain are possible through this evening. Localized
flooding possible in low lying...poor drainage...and other flood
prone areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-100-102030-
Maryland Beaches-Accomack-Northampton-
427 PM EDT Sat Jul 9 2022

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

05

In the hours before

Special weather statement, Jul 9, 1:17 PM EDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Wakefield VA
117 PM EDT Sat Jul 9 2022

VAZ093-095>098-100-524-525-091800-
Hampton/Poquoson VA-Isle of Wight VA-Norfolk/Portsmouth VA-
Newport News VA-Northampton VA-Suffolk VA-Virginia Beach VA-
Chesapeake VA-
117 PM EDT Sat Jul 9 2022

...Strong thunderstorms will impact portions of southern Northampton,
and central Isle of Wight Counties, the City of Norfolk, the City of
Chesapeake, the City of Portsmouth, the southeastern City of Suffolk,
the western City of Virginia Beach, the City of Hampton and the
southern City of Newport News through 200 PM EDT...

At 116 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cape Charles to Grand View to near
Holland. Movement was east at 25 mph.

HAZARD...Rain 1 to 2 inches.

SOURCE...Radar indicated.

IMPACT...Possible flooding of low lying areas.

Locations impacted include...
Virginia Beach, Newport News, Hampton, Cape Charles, Ocean View,
Kempsville, Virginia Wesleyan University, Hampton University, Old
Dominion University, Downtown Norfolk, Regent University, Great
Bridge, Downtown Suffolk, Deep Creek, Downtown Portsmouth,
Churchland, Norfolk State University, Holland, Norfolk and
Chesapeake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3715 7579 3706 7594 3699 7599 3692 7596
      3673 7604 3655 7616 3655 7622 3670 7686
      3707 7640 3713 7627 3706 7625 3699 7628
      3694 7610 3697 7600 3705 7597 3708 7602
      3713 7601 3723 7605 3725 7600 3721 7577
TIME...MOT...LOC 1716Z 280DEG 25KT 3721 7599 3707 7631 3672 7676

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

MM
Local storm report, Jul 9, 1:42 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
142 PM EDT SAT JUL 9 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     MARINE TSTM WIND 1 S RALEIGH TERRACE     36.99N 76.37W
07/09/2022  M46 MPH          ANZ638             VA   MESONET

            HAMPTON FLATS WX FLOW STATION.

&&

APM
Special weather statement, Jul 9, 2:09 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
209 PM EDT Sat Jul 9 2022

VAZ095-097-098-091900-
Norfolk/Portsmouth VA-Virginia Beach VA-Chesapeake VA-
209 PM EDT Sat Jul 9 2022

...Strong thunderstorms will impact portions of , the southeastern
City of Norfolk, the central City of Chesapeake, the southeastern
City of Portsmouth and the City of Virginia Beach through 300 PM
EDT...

At 208 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northeast of Norfolk International to
near Fentress to near Chesapeake. Movement was southeast at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Virginia Beach, Virginia Wesleyan University, Regent University,
Great Bridge, Kempsville, Deep Creek, Norfolk State University,
Norfolk, Chesapeake, Portsmouth, Back Bay, Fentress, Norfolk
International, Norview, Northwest, Cradock, Princess Anne, South
Norfolk, Rudee Heights and Portlock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3654 7586 3655 7587 3655 7625 3674 7638
      3684 7628 3684 7624 3685 7628 3696 7622
      3696 7615 3695 7609 3697 7605 3697 7599
      3694 7595 3677 7591 3666 7586 3653 7582
TIME...MOT...LOC 1808Z 299DEG 22KT 3701 7599 3669 7615 3665 7635

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Poche
Local storm report, Jul 9, 2:50 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
250 PM EDT SAT JUL 9 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     1 SE DOWNTOWN NORFOLK   36.85N 76.28W
07/09/2022                   CITY OF NORFOLK    VA   UTILITY COMPANY

            CLUSTER OF POWER OUTAGES NEAR DOWNTOWN
            NORFOLK AND NORFOLK STATE UNIVERSITY. TIME
            ESTIMATED.

&&

APM
Local storm report, Jul 9, 2:56 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
256 PM EDT SAT JUL 9 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLOOD            LYNNHAVEN               36.84N 76.07W
07/09/2022                   CITY OF VIRGINIA BEVA   DEPT OF HIGHWAYS

            ONE LANE CLOSED DUE TO STANDING WATER ON
            I-264 WB.

&&

APM
Special weather statement, Jul 9, 2:59 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
259 PM EDT Sat Jul 9 2022

NCZ017-102-VAZ097-098-091945-
Eastern Currituck NC-Western Currituck NC-Virginia Beach VA-
Chesapeake VA-
259 PM EDT Sat Jul 9 2022

...A strong thunderstorm will impact portions of northeastern
Currituck , the southeastern City of Chesapeake and the southeastern
City of Virginia Beach through 345 PM EDT...

At 258 PM EDT, Doppler radar was tracking a strong thunderstorm over
Knotts Island, or near Currituck, moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph and very heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rain could result in ponding of
         water on roadways.

This strong thunderstorm will be near...
  Corolla around 325 PM EDT.

Other locations impacted by this storm include Barco, Snowden,
Aydlett, Sandbridge Beach, Waterlily, Sligo, Munden and Maple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3624 7578 3656 7628 3675 7593 3673 7589
      3660 7583 3638 7578 3628 7575
TIME...MOT...LOC 1858Z 296DEG 23KT 3652 7596

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Miller

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:42 AM EDTSmall Craft AdvisoryAKQ59 hr
Jul 9, 7:40 AM EDTSpecial Weather StatementAKQEssex, King and Queen, Richmond, Westmoreland50 min
Jul 9, 8:14 AM EDTAreal Flood AdvisoryAKQWestmoreland106 min
Jul 9, 8:44 AM EDTSpecial Weather StatementAKQKing and Queen, Lancaster, Middlesex, Northumberland, Richmond46 min
Jul 9, 9:01 AM EDTFlash Flood WarningAKQRichmond, Westmoreland3 hr
Jul 9, 9:46 AM EDTSpecial Weather StatementAKQGloucester, Middlesex59 min
Jul 9, 10:15 AM EDTFlash Flood WarningAKQLancaster, Northumberland, Richmond, Westmoreland3 hr
Jul 9, 10:28 AM EDTSpecial Weather StatementAKQCharles City, James City, City of Hopewell62 min
Jul 9, 10:44 AM EDTFlash Flood WarningAKQLancaster, Middlesex, Northumberland3 hr
Jul 9, 11:10 AM EDTSpecial Marine WarningAKQ65 min
Jul 9, 11:52 AM EDTFlash Flood WarningAKQGloucester, Mathews3 hr
Jul 9, 12:30 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson60 min
Jul 9, 12:47 PM EDTSpecial Weather StatementAKQIsle of Wight43 min
Jul 9, 12:54 PM EDTAreal Flood AdvisoryAKQJames City, York, City of Newport News2 hr
Jul 9, 1:17 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Hampton, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach43 min
Jul 9, 1:21 PM EDTAreal Flood AdvisoryAKQYork, City of Hampton, City of Newport News, City of Poquoson2 hr
Jul 9, 1:29 PM EDTSpecial Marine WarningAKQ46 min
Jul 9, 1:32 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk and 1 more28 min
Jul 9, 1:36 PM EDTAreal Flood AdvisoryAKQIsle of Wight, Southampton, Surry, City of Chesapeake, City of Portsmouth, City of Suffolk3 hr
Jul 9, 1:50 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach3 hr
Jul 9, 2:09 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach51 min
Jul 9, 2:27 PM EDTFlash Flood WarningAKQIsle of Wight, City of Suffolk3 hr
Jul 9, 2:35 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Virginia Beach3 hr
Jul 9, 3:10 PM EDTSpecial Marine WarningAKQ95 min
Jul 9, 2:59 PM EDTSpecial Weather StatementAKQCurrituck46 min
Jul 9, 4:58 PM EDTAreal Flood AdvisoryAKQChowan2 hr

Nearby

Beach Hazards Statements in Virginia, 2022Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.